MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48453
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required a zenith flex aaa endovascular graft iliac leg for an endovascular aneurysm repair (evar) procedure.The operator used a coil to block the right iliac artery and then introduced the device.The proximal end aligned with the main body graft, and the distal end extended to the right iliac artery.Following ballooning, contrast media leakage was noted at the right common iliac bifurcation.Angiography revealed the leakage to be located at the "third to last section of the stent".As a result, another similar device was deployed within the existing iliac leg graft.Following, no endoleak was observed and the procedure was completed.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation jinan good friends biological technology co.Ltd informed cook on 24jun2021 of an incident involving a zenith flex aaa endovascular iliac leg (tfle-12-124-zt) from lot 13821161.The patient did not have any relevant pre-existing conditions or comorbidities.On (b)(6) 2021, during an evar procedure, the physician used a coil to block the right iliac artery and then introduced the tfle-12-124-zt for placement.After ballooning at the overlap zone, contrast media leakage was noted at the right common iliac bifurcation.An angiography was performed within the tfle-12-124-zt and an endoleak was located at the third to last section of the stent.The physician then deployed a tfle-12-107-zt within the tfle-12-124-zt and no endoleak was observed.A review of documentation including the device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, two video images of the intraoperative angiography scan were returned to cook and reviewed by a global product manager.Upon review, blushing was noted, indicating an endoleak in the image taken prior to device re-lining.The location of the identified endoleak does not appear to be in the overlapped section where ballooning was reported to have been performed.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (13821161) and the related subassembly lots revealed no relevant nonconformances.It should also be noted that tfle- devices are distributed via one-device lots, giving no indication of nonconforming product in house.A database search did not identify any other events associated with the reported device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, t_zaaaf_rev5 ¿zenith flex aaa endovascular graft with z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: ¿4 warnings and precautions 4.1 general ¿ additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing an enlarging aneurysm, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.4.2 patient selection, treatment and follow-up ¿ key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (>60 degrees for infrarenal neck to axis of aaa or >45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<15mm); an inverted funnel shape (greater than 10% increase in diameter over 15mm of proximal aortic neck length); and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation sites.Necks exhibiting these key anatomical elements may be more conducive to graft migration or endoleak.¿ multiple large, patent lumbar arteries, mural thrombus and a patent inferior mesenteric artery may all predispose a patient to type ii endoleaks.Patients with uncorrectable coagulopathy may also have an increased risk of type ii endoleak or bleeding complications.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.4.4 device selection ¿ strict adherence to the zenith flex aaa endovascular graft ifu sizing guide is strongly recommended when selecting the appropriate device size (tables 10.5.1 and 10.5.2).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.4.5 implant procedure ¿ appropriate procedural imaging is required to successfully position the zenith flex aaa endovascular graft and assure accurate apposition to the aortic wall.¿ inaccurate placement and/or incomplete sealing of the zenith flex aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.5 adverse events 5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: ¿ endoleak ¿ endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion 8 patient counseling information procedure-related risks include cardiac, pulmonary, neurologic, bowel and bleeding complications.Device related risks include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death 12.6 additional surveillance and treatment additional surveillance and possible treatment is recommended for: ¿ aneurysms with type i endoleak ¿ aneurysms with type iii endoleak ¿ aneurysm enlargement, =5 mm of maximum diameter (regardless of endoleak status) ¿ inadequate seal length final angiogram 1.Position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.2.Confirm there are no endoleaks or kinks and verify position of proximal gold radiopaque markers.Remove the sheaths, wires, and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.3.Repair vessels and close in standard surgical fashion.¿ based on the information provided, no product returned, and the results of our investigation, a definitive root cause for this event was unable to be established.It should be noted that endoleaks are a known inherent risk of using this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on (b)(6) 2021, it was reported that ballooning was only performed at the overlap zone.The patient was administered a "normal dosage" of anticoagulation medication during the procedure.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12120557
Report Number1820334-2021-01675
Device Sequence Number4660262
Product Code MIH
UDI-Device Identifier10827002484532
UDI-Public(01)10827002484532(17)230317(10)13821161
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2023
Device Model NumberG48453
Device Catalogue NumberTFLE-12-124-ZT
Device Lot Number13821161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer07/20/2021
10/22/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/03/2021
11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK TFLE-12-107-ZT; UNKNOWN COIL (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale